Alert archive / Florida / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 61, NWS Melbourne, FL

July 12, 2015Lake County, Volusia County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Jul 12, 2015, 3:43 PM EDT for Lake County, Volusia County, Florida. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 12, 2015, 3:43 PM EDT (19:43 UTC)
Expired
Jul 12, 2015, 4:30 PM EDT
In force
47 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon

Counties Lake County, FL, Volusia County, FL

The radar

The Jacksonville radar (KJAX), 140 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 7.7 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2015-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 642 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2015-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 113 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
642 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
953 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
113 m²/s²
0-3 km storm-relative helicity
164 m²/s²
Significant tornado parameter
0.4
Supercell composite
4.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

984 
WUUS52 KMLB 121943
SVRMLB
FLC069-127-122030-
/O.NEW.KMLB.SV.W.0061.150712T1943Z-150712T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
343 PM EDT SUN JUL 12 2015

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN LAKE COUNTY IN EAST CENTRAL FLORIDA...
  NORTHWESTERN VOLUSIA COUNTY IN EAST CENTRAL FLORIDA...

* UNTIL 430 PM EDT

* AT 343 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM
  WAS LOCATED OVER PIERSON...AND MOVING SOUTHWEST AT 30 MPH. PENNY
  SIZE HAIL MAY ALSO ACCOMPANY THE DAMAGING WINDS.

* LOCATIONS IMPACTED INCLUDE...
  PIERSON...BARBERVILLE...DELEON SPRINGS...LAKE GEORGE AND ASTOR
  PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...EXCESSIVE CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

&&

LAT...LON 2926 8142 2926 8138 2912 8133 2901 8165
      2905 8165 2905 8164 2928 8164 2930 8166
      2933 8166 2938 8145 2940 8144 2940 8142
TIME...MOT...LOC 1943Z 066DEG 28KT 2922 8146 

$$

BRAGAW
2 follow-up statements
186 
WWUS52 KMLB 122000
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
400 PM EDT SUN JUL 12 2015

FLC069-127-122030-
/O.CON.KMLB.SV.W.0061.000000T0000Z-150712T2030Z/
LAKE FL-VOLUSIA FL-
400 PM EDT SUN JUL 12 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR NORTHEASTERN LAKE AND NORTHWESTERN VOLUSIA COUNTIES...

AT 358 PM EDT...DOPPLER RADAR INDICATED A CLUSTER OF THUNDERSTORMS 
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE 
STORMS EXTENDED FROM LAKE GEORGE TO LAKE WOODRUFF AND WERE MOVING 
SOUTHWEST AT 15 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THE DAMAGING 
WINDS.

LOCATIONS IMPACTED INCLUDE...
PIERSON...BARBERVILLE...DELEON SPRINGS...LAKE GEORGE AND ASTOR PARK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO 
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS 
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. 
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE 
STRUCK BY LIGHTNING.

&&

LAT...LON 2926 8142 2926 8138 2912 8133 2901 8165
      2905 8165 2905 8164 2928 8164 2930 8166
      2933 8166 2938 8145 2940 8144 2940 8142
TIME...MOT...LOC 1958Z 066DEG 28KT 2917 8159 

$$

BRAGAW
095 
WWUS52 KMLB 122026
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
426 PM EDT SUN JUL 12 2015

FLC069-127-122034-
/O.EXP.KMLB.SV.W.0061.000000T0000Z-150712T2030Z/
LAKE FL-VOLUSIA FL-
426 PM EDT SUN JUL 12 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LAKE AND
NORTHWESTERN VOLUSIA COUNTIES WILL EXPIRE AT 430 PM EDT...
                
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE 
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

HOWEVER...GUSTY WINDS...FREQUENT LIGHTNING...AND HEAVY RAIN WILL 
CONTINUE WITH THESE THUNDERSTORMS AS THEY DRIFT SOUTH AT 15 MPH.

LAT...LON 2926 8142 2926 8138 2912 8133 2901 8165
      2905 8165 2905 8164 2928 8164 2930 8166
      2933 8166 2938 8145 2940 8144 2940 8142
TIME...MOT...LOC 2019Z 066DEG 28KT 2917 8159 

$$

BRAGAW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 3:33 PM EDT, 10 minutes earlier.

Area forecast discussion, Jul 12, 3:33 PM EDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
333 PM EDT SUN JUL 12 2015

THIS AFTERNOON-TONIGHT...EVOLUTION OF ACTIVITY THIS AFTERNOON ACROSS
THE AREA HAS BEEN A LITTLE DIFFERENT THAN EXPECTED. THE LARGE
CONVECTIVE COMPLEX OVER TAMPA BAY/EAST GULF THIS MORNING KICKED OFF
A RATHER IMPRESSIVE OUTFLOW BOUNDARY EARLY THIS AFTERNOON WITH
SHOWERS AND STORMS DEVELOPING ALONG IT AS IT MARCHED
EASTWARDS...WITH ADDITIONAL ACTIVITY NOW DEVELOPING ALONG ITS
INTERSECTION WITH A WEAK LOW LEVEL BOUNDARY ACROSS
MARION...LAKE..VOLUSIA AND FLAGLER COUNTIES. OFFSHORE FLOW HAS ALSO
BEEN A LITTLE STRONGER THAN EXPECTED AND THE EAST COAST SEA BREEZE
IS NOW JUST WORKING ITS WAY INLAND OF I-95...EVEN ALONG THE SPACE
AND TREASURE COASTS.

FOCUS FOR CONVECTION THIS AFTERNOON LOOKS TO BE ALONG THE I-4
CORRIDOR/ORLANDO METRO INTO OSCEOLA COUNTY AS THE EAST COAST SEA
BREEZE CREEPS INLAND AND INTERACTS WITH THE OUTFLOW BOUNDARIES FROM
THE ONGOING ACTIVITY. HAVE BUMPED UP RAIN CHANCES FOR THIS AREA
THROUGH THE EARLY EVENING HOURS. CONDITIONS STILL REMAIN FAVORABLE
FOR A FEW STRONG STORMS...ESPECIALLY WITH BOUNDARY COLLISIONS...WITH
GUSTS TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL.

SOME DEBRIS ACTIVITY LINGERS A FEW HOURS PAST SUNSET WITH SKIES
BECOMING PARTLY CLOUDY OVERNIGHT. LOWS IN THE MID-UPPER 70S.

MON...MID-UPPER LEVEL TROUGH DEEPENS OVER THE GREAT LAKES AND
EASTERN SEABOARD ON MONDAY AS THE LOW LEVEL TROUGHINESS SAGS FURTHER
SOUTH ACROSS THE PENINSULA. DESPITE THE TROUGH...AREA REMAINS ON THE
FAR EASTERN PERIPHERY OF MID LEVEL RIDGE KEEPING STEERING FLOW OUT
OF THE NORTH-NORTHEAST. PRESENCE OF BOTH FEATURES KEEP DEEP LAYER
MOISTURE AND INSTABILITY SUFFICIENT FOR SCATTERED SHOWERS AND STORMS
ACROSS THE REGION.

LOW LEVEL SOUTHWEST FLOW WILL BE LIGHT ENOUGH FOR EAST COAST SEA
BREEZE TO DEVELOP AND MOVE INLAND...ALBEIT SLOWER AND LATER THAN
NORMAL. WHILE THE IMMEDIATE SPACE AND TREASURE COASTS MAY LOSE OUT
AGAIN FOR RAIN CHANCES...STORM LOOK TO DEVELOP ALONG THE I-95/FL
TURNPIKE CORRIDOR WITH THE SEA BREEZE. STEERING FLOW WILL FOCUS
STORMS TOWARDS THE INTERIOR IN THE AFTERNOON WITH THE I-4 CORRIDOR
ONCE AGAIN LOOKING LIKE THE FOCUS FOR BEST COVERAGE THROUGH THE
LATER AFTERNOON AND EVENING HOURS.

CONTINUED MID 90S INLAND...AND LOWER 90S COAST PRIOR TO SEA BREEZE
ONSET.

FROM PREVIOUS DISCUSSION: TUE-SAT...SOUTHERN EXTENT OF MID LEVEL
TROUGH ALONG EAST COAST DIGS ALOFT OF STATE. STEERING FLOW BECOMES
LIGHT WESTERLY TUE...THEN MORE PROMINENT FROM WEST MID-LATE WEEK.
SURFACE TROUGH SAGS INTO NORTHERN PENINSULA ALONG WITH BAND OF HIGH
PRECIPITABLE WATER. CONVECTION TO THE NORTH OF CWA LIKELY TO ALLOW
SERIES OF BOUNDARIES/OUTFLOWS TO PROPAGATE SOUTHWARD HELPING TO
SPAWN HIGHER THAN NORMAL COVERAGE OF SHOWERS/STORMS. FOR NOW...WILL
INDICATE HIGH-END SCATTERED COVERAGE THROUGH THE PERIOD. LATER
FORECASTS MAY REQUIRE UPWARD ADJUST OF POPS FOR PORTION OF EXTENDED
PERIOD. GREATEST COVERAGE WILL BE DIURNALLY DRIVEN...BUT
ISOLATED/SCATTERED ACTIVITY COULD LINGER WELL INTO THE OVERNIGHT
PERIODS. MAX/MIN TEMPS RETURN CLOSER TO CLIMO

&&

.AVIATION...INCREASING TSRA AND SHRA PROSPECTS FOR INTERIOR
TERMINALS...ESPECIALLY KLEE...KMCO...AND KISM...THROUGH 13/00Z AS
OUTFLOW BOUNDARIES COLLIDE WITH THE INLAND MOVING EAST COAST SEA
BREEZE. ACTIVITY SHOULD REMAIN ACROSS THE INTERIOR MEANING COASTAL
TERMINALS...KDAB TO KSUA...WILL REMAIN VFR...THOUGH VCTS WILL BE
POSSIBLE AT KOMN-KDAB THROUGH 12/21Z. BETTER COVERAGE OF STORMS
EXPECTED ON MONDAY...WITH ACTIVITY DEVELOPING ALONG EAST COAST SEA
BREEZE JUST INLAND FROM COASTAL TAF SITES AFTER 13/16Z...THEN INLAND
TAF SITES THROUGH THE AFTERNOON.

&&

.MARINE...

TONIGHT-MONDAY... SOUTH-SOUTHEAST FLOW AROUND 10KTS WITH SEA BREEZE
THROUGH THIS EVENING BECOMES SOUTH-SOUTHWEST OVERNIGHT WITH SPEEDS
UP TO 15KTS NORTH OF THE CAPE. OFFSHORE FLOW COMPONENT WILL BE
STRONGER ON MONDAY...SO SEA BREEZE DEVELOPMENT WILL BE LATER AND
CLOSER TO THE COAST. PREVAILING WINDS REMAIN SOUTHERLY...WITH SOUTH-
SOUTHEAST COMPONENT CLOSE TO SHORE DURING THE LATE AFTERNOON WITH
THE SEA BREEZE. SEAS 2-3FT NEARSHORE AND 3-4FT OFFSHORE.

STORMS THIS AFTERNOON ARE GENERALLY EXPECTED REMAIN ACROSS THE
INTERIOR...THOUGH MAY HAVE TO WATCH FOR AN OUTFLOW DRIVEN STORM OR
TWO REACHING THE VOLUSIA COUNTY COAST. ISOLATED STORMS WILL DEVELOP
NEAR THE COAST WITH THE SEA BREEZE IN THE EARLY AFTERNOON ON MONDAY
WITH ADDITIONAL STORMS PUSHING OFFSHORE THROUGH THE
AFTERNOON...ESPECIALLY NORTH OF THE CAPE.

TUESDAY-FRIDAY... PREVAILING WEST-SOUTHWEST FLOW THROUGH THE WEEK AS
FL PENINSULA REMAINS IN BETWEEN ATLANTIC RIDGE AXIS TO THE SOUTH OF
THE STATE AND TROUGHINESS/WEAK LOW ALONG THE SOUTHEASTERN COAST.
PREVAILING SPEEDS GENERALLY 10-15KTS...WITH A STEADY 15KTS AT TIMES
DURING THE PERIOD. OFFSHORE FLOW LOOKS TO STRONG FOR ANY MEANINGFUL
SEA BREEZE DEVELOPMENT. SEAS 2 FT OR LESS NEAR SHORE AND UP TO 4
FEET WELL OFFSHORE THROUGH THU.

SCATTERED OFFSHORE MOVING STORMS EACH AFTERNOON AND EVENING WITH
LOCALLY STRONG WIND GUSTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  76  94  75  91 /  20  50  30  40
MCO  76  94  75  92 /  30  60  20  50
MLB  76  92  76  93 /  10  40  30  50
VRB  74  93  74  92 /  10  40  30  50
LEE  79  93  77  91 /  30  60  20  50
SFB  78  94  76  92 /  30  60  20  50
ORL  78  93  76  92 /  40  60  20  50
FPR  73  93  74  92 /  10  40  30  50

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
&&

FORECAST...MOSES
AVIATION...ULRICH
RADAR/IMPACT WX...VOLKMER
Hazardous weather outlook, Jul 12, 10:46 AM EDT, 4 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MELBOURNE FL
1046 AM EDT SUN JUL 12 2015

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-130000-
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM-
SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA-
BREVARD COUNTY LINE 20-60 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM-
SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY-
NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-
COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY-
NORTHERN BREVARD COUNTY-
1046 AM EDT SUN JUL 12 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
AN INCREASE IN MOISTURE TODAY WILL GENERATE ISOLATED TO SCATTERED
SHOWERS AND THUNDERSTORMS ALONG AND INLAND OF THE EAST COAST SEA
BREEZE THIS AFTERNOON...MAINLY OVER INTERIOR COUNTIES. GREATEST
STORM COVERAGE IS EXPECTED ALONG THE I-4 CORRIDOR WEST TO LAKE
COUNTY WHERE LATE DAY BOUNDARY COLLISIONS ARE FAVORED. THE
STRONGEST STORMS MAY PRODUCE WIND GUSTS TO 45 TO 55 MPH...FREQUENT
LIGHTNING STRIKES AND LOCALLY HEAVY RAINFALL. STORM MOTION WILL BE
TO THE SOUTH TO SOUTHWEST AROUND 10 MPH.

.RIP CURRENT IMPACT...
OCEAN CONDITIONS WILL CONTINUE A MODERATE RISK FOR RIP CURRENTS
ALONG AREA BEACHES. CHECK WITH LIFEGUARDS ABOUT OCEAN HAZARDS
BEFORE ENTERING THE SURF.

.MARINE THUNDERSTORM GUST IMPACT...
ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP MAINLY ACROSS
INLAND AREAS THIS AFTERNOON...ALONG THE EAST COAST SEA BREEZE AND
WITH ANY BOUNDARY COLLISIONS LATE DAY. STORMS WILL MOVE TOWARD
THE SOUTH TO SOUTHWEST AROUND 10 MPH AND WILL BE ABLE TO PRODUCE
GUSTY WINDS IN EXCESS OF 34 KNOTS ACROSS INTERIOR LAKES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THE ATLANTIC HIGH PRESSURE RIDGE WILL SHIFT SOUTH OF THE REGION
MONDAY AND LINGER ACROSS THE SOUTHERN FLORIDA PENINSULA THROUGH
LATE WEEK. THIS WILL LEAD TO A PREDOMINANT LOW LEVEL SOUTHWEST
FLOW THAT WILL INCREASE MOISTURE AND KEEP SCATTERED SHOWERS AND
THUNDERSTORMS IN THE FORECAST EACH AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ACROSS THE INTERIOR COUNTIES ARE REQUESTED TO MONITOR
THE WEATHER AND SELF ACTIVATE IF NEEDED.

VOLKMER/WEITLICH

Nearby

Severe Thunderstorm Warnings in Florida, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.